Womens Health
sever abdominal pain 2 wks before period
6 Replies
sweetness - August 1

help i am 25, i suffer severe abdominal pain 2 wks before my period. I went for a scan and was told it was a cyst i did treat it but the pain continued,i went back to my doctor and he said it is endometriosis, he placed me on pill by skipping the last 7 pill but i feel severe abdominal pain while on pill and still saw my period and after several day spotting. What shld i do. Thanks


fedupchick - August 1

Hello there!
Am sorry that you've been going through some pain. Endometiosis is something I suffer from too, and there's a lot to learn about docs and this illness. I've gone through 7 years of pain to get someone to listen and to help.

First of all, endometriosis can only be diagnosed with a laparoscopy, (key hole surgery). The best way to treat it is to have the endo layers removed from your abdomen. It can grow nearly everywhere on the body, but rarely seen other than around the ovaries, and the womb. It can also be found in the pouch of douglas, the bowels and sometimes the bladder. It can stick organs together, ovaries to the wall, and cause all sorts of pain. It can also cause something called a 'chocolate cyst' which is a blood-filled cyst. Is this what you had?

Your doc is right (if you dont have side-effects) to put you on the pill to help treat endometriosis. It helps by either stopping or lightening the period. However, what he has done wrong is diagnose you without an operation or offer an operation to remove the endo growth. The pill works much much better if followed by surgery, as the pill will not remove any endo growth and adhesions you may already have.

I cannot stress how important it is to have endo removed, esp at your age. Left untreated can cause infertility let alone worsening pain.

Sadly the competence of doctors in this subject is shocking. Its hard to find a good surgeon, esp as nearly 1 in 4 ladies are endo sufferers. I recommend looking up doc foster list on google which is a list of all docs and what they specialise in. Look for a doc with endo listed as one of their subjects. Stick with someone who's not sure what they are doing are going to tell you to get pregnant (as there was an old fashioned view that this 'cures' endo - totally incorrect), have a hysterectomy (still not 100% cure as endo can still occur outside the body and keep growing anyway), and all manner of reasons why you are in pain, IBS,normal womens troubles etc. They even tell people that the pain is in their heads! I sadly know all of these, I have heard them in the last few years, and have since spoken to many other endo sufferers and we all share the same experience.

The other thing I learned is to be very very strong. Insist on a lap, and dont allow yourself to be fobbed off. Try your best to get a lap with someone who knows about endo, as some women get laps and the doc doesnt know what they are looking for.. scary innit?

I wish you all the best and be strong! BTW, there are a few chat rooms online with ladies in the same boat - try looking up endouk and follow the link in their page - thats a busier place with more active members.

Good luck.

ps - I tired listing links but they dont allow them here :-(


fedupchick - August 1

"have a hysterectomy (still not 100% cure as endo can still occur outside the body and keep growing anyway)"

edit, I meant womb, not body, lol!


sweetness - August 2

cant explain why am in my periods now and the pills hurts me alot when i take it. Tanx


fedupchick - August 2

I dont understand what you mean?


sweetness - August 3

while on pill i had sever abdominal pain and my period came out, after 1 wk i started seeing my period again. Tanx


fedupchick - August 3

Bleeding on the pill at first is quite common, esp if its a Pop pill. This is supposed to settle down after about 3 months, but doesnt for everyone. I stuck with it for 6 months before giving up as I didnt stop my period in all that time.

As for the pain, the pill can sometimes cause disturbance of your hormones which can cause pain but should settle down. It could be that you'd have been in pain anyway, or that you dont get on with being on the pill. Go talk to your doctor.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?